Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Bottom lip bleeding after injury, bleeds after eating harsh food

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
Hello, About 2 months ago my bottom lip started to bleed. I had bumped it with a fork. It it looks like a blood blister, and since then, even if I eat something harsh my lip bleeds. It doesn't happen all the time. I can go for a few days. Then, if I bump it a little bit it starts to bleed. Its only in one spot, not the whole lower lip.
Sincerely, E-mail address YYYY@YYYY
Posted Sun, 26 Aug 2012 in Skin Hair and Nails
Answered by Dr. Sudhir 29 minutes later

Thanks for the question.

In cases of unexplained bleed without any significant trauma one needs to investigate the coagulation status of the blood.

There can be various causes which can cause such hemorrhages.I think you should see a physician to get clinical examination done.The doctor may initially want to check your platelet count, bleeding and clotting time.

Even blood thinning medications can cause such bleed.

Investigations to determine underlying cause can help to plan appropriate treatment.

Please ask if you want me to explain anything.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor